MAUDE Adverse Event Report: RICHARD WOLF GMBH; INTRAUTERINE PROBE Ø 32MM WL 32MM

RICHARD WOLF GMBH; INTRAUTERINE PROBE Ø 32MM WL 32MM
Model Number 8378.00
Medical Device Problem Codes Device Reprocessing Problem (1091); Microbial Contamination of Device (2303); Device Contamination with Body Fluid (2317); Residue After Decontamination (2325); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after reviewing the ifu, following up with the manufacturer and/or new information becomes available.
 
Event or Problem Description
On march 15, richard wolf mic received medwatch report mw5099373 with the following event description: the manufacturer's instructions for use (ifu) is inadequate.The device is unable to be thoroughly cleaned.Residual bioburden is found in the shaft of the probe and inside the cone.The manufacturer/model numbers are as follows: richard wolf: intrauterine probe - 8378.00, small cone - 8378.90, large cone - 8378.91.Boroscope inspection revealed what appeared to be biofilm colonies.Please also see mdr 1418479-2021-00014 and 1418479-2021-00013.
 
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) is submitting this mdr on behalf of the device manufacturer, rw gmbh.Follow-up report #1 is to provide fda with new and corrected informations about this mdr.The following fields have: new information: b4, b5, d8, e1, e2, e3, g6, h2, h7, and h10.Corrected information: d4, g3, h3, h6-investigation findings.Results of the device product history evaluation: the device was not returned instead, a product history evaluation was performed.According to the investigation report product history evaluation , form 5253 (00): (04/19/2021) rwgmbh has not received similar complaints about the product 8378.00.In the last 10 years the only one complaint was from rwmic (19-00178) but with another problem description: "tip inside the patient".There is no further information in the complaint records.Based on the available results, there are no signs of systematic problems.No further action is required.Rwgmbh has revised the device instructions for use (ifu) as a result of this complaint at rwmic.Ifu number: ifu ga-e074 en us.Old revision no.: index: 2012-01 v1.0 / eco 2011-0351.New revision no.: v2.0 / 2022-04 / pk22-0448.Ifu released date: 12-july-2022.In general, the user is advised in the associated instructions for use ga-e074 en us under chapter 9 (reprocessing and maintenance) that a visual and functional check must be carried out before and after each use, as well as during reprocessing.Notice: (important).Observe the following when cleaning the products: - products with long channels: pull through the cleaning brush.Insert the cleaning brush into the channel with the brushless side first and pull out the brush on the other side of the channel.- other products/parts: use a brush pass move the cleaning brush forwards and backwards once.Specifically, section 9.1, describes fully the reprocessing sequences for manual and machine cleaning (in w/d) processes.Richard wolf medical instruments corporation (rwmic) considers this mdr closed.Rwmic will submit a follow up report if new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to report the following new informations: (see h10) - results of the device product history evaluation - update/revision of the associated device instructions for use: ifu ga-e074 also, please see related mdr's 1418479-2021-00013 and 1418479-2021-00014.Rwmic mdr awareness date: 15-mar-2021.

Brand Name
NA
Common Device Name
INTRAUTERINE PROBE Ø 32MM WL 32MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, 75438
GM   75438
MDR Report Key11675796
Report Number1418479-2021-00012
Device Sequence Number14411353
Product Code HHI
UDI-Device Identifier04055207040003
UDI-Public04055207040003
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8378.00
Device Catalogue Number8378.00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown